Author(s): Shindo M, Terai I
Abstract Share this page
Abstract The introduction of ribavirin to hepatitis C combination therapy with pegylated interferon (PEG-IFN)-α2a has improved sustained responses, but it has been accompanied by an increased incidence of cutaneous side effects. Most cases of drug eruption caused by ribavirin and PEG-IFN-α2 or IFN-α combination therapy were not severe and we progressed without discontinuation of the antiviral treatment. We describe a 59-year-old Japanese woman with a chronic hepatitis C infection who developed erythema during PEG-IFN-α2a and ribavirin combination therapy. The eruption at the injection site of IFN occurred after each injection, and then, eruption on her exposed skin was observed. Twenty milligrams of prednisolone was administered. The eruption recurred after each administration of prednisolone and ribavirin. She finally had infiltrative erythema without any mucosal symptoms on her body. It seemed to be an erythema multiforme type drug eruption of PEG-IFN-α2a, ribavirin and/or fluvastatin sodium from the clinical course. The lymphocyte transformation test (LTT) of ribavirin was positive. This is the first case of a positive result of an LTT for ribavirin. A photosensitive type drug eruption with ribavirin treatment has been reported. We should not only consider IFN, but also ribavirin in case of a generalized eruption, especially on an exposed area with combination therapy for HCV.
This article was published in Case Rep Dermatol
and referenced in Hair Therapy & Transplantation